Alert archive / Colorado / Flash Flood Warnings in 2025

Flash Flood Warning 10, NWS Pueblo, CO

July 16, 2025Huerfano County, Pueblo County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 16, 2025, 6:26 PM MDT for Huerfano County, Pueblo County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2025, 6:26 PM MDT (00:26 UTC)
Expired
Jul 16, 2025, 9:30 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

Counties Huerfano County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 6:54 PM MDTRAIN 2.397 E Colorado City, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 0.4 hours before the alert went out and 352 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2025-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2025-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
3817 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

183 
WGUS55 KPUB 170026
FFWPUB
COC055-101-170330-
/O.NEW.KPUB.FF.W.0010.250717T0026Z-250717T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
626 PM MDT Wed Jul 16 2025

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  Northeastern Huerfano County in southeastern Colorado...
  Southwestern Pueblo County in southeastern Colorado...

* Until 930 PM MDT.

* At 626 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 2.5 inches of 
  rain have fallen. The expected rainfall rate is 2 to 3 inches in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3795 10487 3801 10474 3796 10463 3783 10452
      3785 10491

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

Ehr

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 5:58 PM MDT, 28 minutes earlier. Its key messages:

  • Severe storms likely late this afternoon into this evening across the I-25 corridor and plains, with strong winds, large hail and locally heavy rainfall the primary hazards.
  • Storms likely again Thursday with heavy rainfall possible, while severe threat looks lower.
  • Best chance of precip during the extended period will be over the mtns and valleys.
  • Temps generally 4 to 8 degrees above normal region-wide in the extended period.
Area forecast discussion, Jul 16, 5:58 PM MDT, 28 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
558 PM MDT Wed Jul 16 2025

.KEY MESSAGES...

- Severe storms likely late this afternoon into this evening
  across the I-25 corridor and plains, with strong winds, large
  hail and locally heavy rainfall the primary hazards.

- Storms likely again Thursday with heavy rainfall possible, while
  severe threat looks lower.

- Best chance of precip during the extended period will be over the
  mtns and valleys.

- Temps generally 4 to 8 degrees above normal region-wide in the
  extended period.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 250 PM MDT Wed Jul 16 2025

Storms developing on schedule this afternoon, as deep instability
pools along and east of the mountains, where CAPE values have risen
into the 1000-2000 J/KG range. Deep layer shear has increased as
well, as surface winds have turned sely and strengthened, with 0-6km
values in the 40-45 kt range. With upper forcing provided by
trailing end of central plains short wave and right rear quad of
upper jet exiting the Rockies, expect a risk of severe storms and
local flash flooding from late afternoon into the evening, starting
first in El Paso County, then expanding south and east by evening.
Particularly concerned about severe storms/heavy rain in the Ark
Valley from Pueblo (21z t/td 86f/58f) eastward, where upper 50
to mid 60 dewpoints are pooling. Severe watch just issued for
all I-25 corridor/eastern plains, running til 04z, as storms
will likely linger past sunset on the plains given amount of
instability present, before activity fades away after midnight.

Thursday, plentiful moisture in place again, and expect fairly
widespread afternoon convection over the mountains, spreading across
the plains from late afternoon into the evening. While instability
in the 1k-2k J/KG range will support strong storms, main ingredient
lacking for severe storms will be wind shear, as 0-6km bulk shear
falls into the 15-25 kt range as both low level sely and mid level
wly winds weaken. Main threat Thu will be locally heavy rain/flash
flooding, with at least some data pointing toward the srn
Sangres/Raton Pass area having the greatest chance of heavy rain.
May need a Flood Watch at some point for some srn zones, though will
hold off this cycle and let later shifts evaluate today's heavy
rainfall before issuing anything. Clouds/precip will hold max temps
down, with max temps well below seasonal averages.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Issued at 301 AM MDT Wed Jul 16 2025

Generally for this long term period, a large broad area of high
pressure at mid levels will continue over the central and eastern
part of the CONUS while a broad area of lower pressure will continue
just off the west coast. Zonal flow will continue north of these
centers of high and low pressure across the Canadian/US border.
Occasional subtle disturbances will move through this zonal
flow allowing meager frontal intrusions to move across the
region. Additionally, with the low off the west coast and the
higher pressure over the central CONUS, a modest monsoon pattern
will continue over the SW CONUS during this period.

With the above pattern in place, the overall best chance of precip
over the region this week into next weekend will be over the mtns
and valleys. Temps overall will be on a slow warming trend this
weekend into early next week, then a slight cooling by mid week next
week. The overall best chance of widespread monsoon moisture over
the higher terrain will be Friday, Saturday and into Sunday with
more scattered pops over the higher terrain later in the period.
\/Hodanish

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 534 PM MDT Wed Jul 16 2025

At KALS, lingering chance for a brief -tsra 00z-02z this
evening, then VFR overnight. May be a few sprinkles/vcsh 10z-17z
Thu morning, though chance looked to low to include in the taf
at this point. Prob30 for tsra returns after 19z, continuing
through 00z.

At KCOS, kept prob30 for tsra until 03z, as radar shows some
redevelopment west of the main convective line over much of El
Paso County. Convection fades after 03z, with MVFR/brief IFR
stratus 10z-15z as surface winds turn sely. VFR returns after
15z, then prob30 from 20z-24z as tsra move off the mountains and
back into the I-25 corridor.

At KPUB, kept prob30 for tsra until 04z, as radar and a few cams
shows some redevelopment west of the main convective line.
Convection fades after 04z, with MVFR stratus 10z-15z as surface
winds turn sely. VFR returns after 15z, then prob30 from
20z-24z as tsra move back into the I-25 corridor from the west.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...PETERSEN
LONG TERM...HODANISH
AVIATION...PETERSEN
Hazardous weather outlook, Jul 16, 11:38 AM MDT, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1138 AM MDT Wed Jul 16 2025

COZ058>089-093>099-171745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1138 AM MDT Wed Jul 16 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms are expected to develop along the
mountains by mid afternoon, and push across the valleys and plains
through mid to late evening. Some storms along the I-25 corridor
and across the plains are expected to become strong to severe,
with damaging winds up to 70 mph and large hail up to 2 inches in
diameter, and a brief tornado can not be ruled out. In addition
to the severe weather threat, locally heavy rain capable of
producing localized flash flooding will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Showers and thunderstorms will be possible across all of the
region during the afternoon hours of Thursday through the weekend.
The main concerns these days will be flash flooding, especially
in the mountains. Storms will be less in coverage early next week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

10/SIMCOE

In the hours before

Special weather statement, Jul 16, 4:43 PM MDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
443 PM MDT Wed Jul 16 2025

COZ077>080-083-086-162315-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Wet Mountains above 10000 Ft CO-
443 PM MDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HUERFANO...
SOUTHEASTERN FREMONT...EASTERN CUSTER AND NORTHWESTERN PUEBLO
COUNTIES THROUGH 515 PM MDT...

At 443 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Florence, or 31 miles west of Pueblo, moving east at
20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Florence, Penrose, Pueblo West, Beulah, Wetmore, San Isabel, Colorado
City, and Oak Ridge Burn Scar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3797 10476 3796 10532 3832 10532 3845 10486
TIME...MOT...LOC 2243Z 261DEG 16KT 3822 10520

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

KTS
Local storm report, Jul 16, 4:49 PM MDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
449 PM MDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     Hail             2 NNE Fountain          38.72N 104.70W
07/16/2025  M1.50 Inch       El Paso            CO   NWS Employee

&&
Local storm report, Jul 16, 4:59 PM MDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
459 PM MDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     Hail             3 W Fountain            38.68N 104.76W
07/16/2025  E1.00 Inch       El Paso            CO   Other Federal

&&
Special weather statement, Jul 16, 5:28 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
528 PM MDT Wed Jul 16 2025

COZ079-086-170000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
528 PM MDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PUEBLO COUNTY
THROUGH 600 PM MDT...

At 528 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Pueblo Reservoir, or 17 miles southwest of Pueblo,
moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Southwestern Pueblo, Salt Creek, Rye, and Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3790 10494 3820 10495 3825 10458 3797 10462
      3791 10468 3798 10471
TIME...MOT...LOC 2328Z 257DEG 15KT 3807 10482

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KTS
Special weather statement, Jul 16, 5:46 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
546 PM MDT Wed Jul 16 2025

COZ084-085-170030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
546 PM MDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 630 PM MDT...

At 545 PM MDT, Doppler radar was tracking a strong thunderstorm near
Peyton, or 20 miles northeast of Colorado Springs, moving northeast
at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Calhan and Peyton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

&&

LAT...LON 3897 10420 3888 10454 3901 10462 3913 10443
      3913 10432
TIME...MOT...LOC 2345Z 239DEG 14KT 3899 10450

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Rodriguez
Special weather statement, Jul 16, 6:09 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
609 PM MDT Wed Jul 16 2025

COZ085-170045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
609 PM MDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EL PASO COUNTY
THROUGH 645 PM MDT...

At 608 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Truckton, or 33 miles northeast of Pueblo Airport,
moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Truckton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

&&

LAT...LON 3854 10405 3854 10421 3875 10421 3876 10405
TIME...MOT...LOC 0008Z 270DEG 11KT 3863 10407

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Rodriguez

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 6:09 PM MDTSpecial Weather StatementPUBEl Paso36 min
Jul 16, 6:28 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero, Pueblo32 min
Jul 16, 6:44 PM MDTSpecial Weather StatementPUBPueblo31 min
Jul 16, 7:19 PM MDTSpecial Weather StatementPUBCrowley26 min
Jul 16, 8:46 PM MDTSpecial Weather StatementPUBProwers29 min
Jul 16, 9:08 PM MDTSpecial Weather StatementPUBBaca37 min
Jul 17, 12:32 PM MDTFlood WatchPUBCuster, El Paso, Fremont, Huerfano, Las Animas, Otero and 2 more7 hr
Jul 17, 2:29 PM MDTSpecial Weather StatementPUB31 min
Jul 17, 3:21 PM MDTSpecial Weather StatementPUBHuerfano24 min
Jul 17, 3:51 PM MDTSpecial Weather StatementPUBFremont24 min
Jul 17, 4:31 PM MDTSpecial Weather StatementPUBFremont29 min
Jul 17, 4:58 PM MDTSevere Thunderstorm WarningPUBFremont32 min
Jul 17, 5:03 PM MDTSpecial Weather StatementPUBEl Paso27 min
Jul 17, 5:26 PM MDTSpecial Weather StatementPUBTeller34 min
Jul 17, 5:36 PM MDTSpecial Weather StatementPUBFremont24 min
Jul 17, 5:48 PM MDTFlash Flood WarningPUBEl Paso, Fremont, Teller3 hr

Nearby

Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.